Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 128, NWS Springfield, MO

December 25, 2015Jasper County, Newton County, Missouri

NWS Springfield, MO issued this river flood warning at Dec 25, 2015, 9:07 PM CST for Jasper County, Newton County, Missouri. It took effect at Dec 27, 2015, 1:04 AM CST. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 9:07 PM CST (03:07 UTC)
In effect from
Dec 27, 2015, 1:04 AM CST
Expired
Dec 29, 2015, 4:48 PM CST
In force
64 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek (MO) near Joplin (JOPM7).

Action stage
7 ft
Minor stage
11.5 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07187000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:52 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 25, 5:52 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
552 PM CST FRI DEC 25 2015

.SHORT TERM...(This Evening through Saturday)
Issued at 0240 PM CST FRI DEC 25 2015

It was a very nice Christmas day across the Ozarks region today
as temperatures climbed into the 50s this afternoon. The mild
weather is expected to continue for this evening and into Saturday
as winds begin to become southerly. This will happen as the storm
system that we have been watching over the past several days
begins to move across the southern plains towards the region. As
the southerly winds begin to kick in, Gulf moisture will begin to
move into the area and bring showers and scattered thunderstorms.

Confidence remains high that the rain is expected to begin across
the area late tonight into tomorrow morning. The increasing cloud
cover along with warm air, and moisture advecting into the area on
southerly winds will also keep temperatures mild in the 40s.

A boundary/front will remain the focus of where the area of heavy
rainfall occurs. Where this finally sets up will determine where
the heaviest rains will fall. Currently, this area looks to be
right along the interstate 44 corridor. Rain rates may at times
be on the order of 1 to 2 inches per hour with any convective
bands that develop.

The strength of the system, strong isentropic lift over the
boundary and good upper level support will allow for thunderstorms to
move over portions of the area. There will be the potential for
some strong storms to develop with an isolated severe storm
possible. The strongest storms that do develop would be able to
produce low end severe hail or winds gust, but confidence in any
severe weather occurring is low.

The Flash Flood Watch was expanded across all of the Missouri
Ozarks and Southeastern Kansas from noon tomorrow through noon
Monday.

.LONG TERM...(Saturday Night through Friday)
Issued at 0240 PM CST FRI DEC 25 2015

Heavy rainfall, isolated thunderstorms and flooding will likely
be ongoing through Saturday night and all of Sunday. As the storm
system continues to dig into central Texas on Sunday, heavy rain
will continue to impact nearly the same area through Sunday night
into Monday morning. Rainfall rates of an inch per hour will
continue to be possible through Sunday night as the axis of heavy
rain begins to pivot from a SW to NE band to more north/south and
begins to slide to the east. This will occur as the upper level
system begins to round the base of the trough and make its turn to
the northeast.

The track of the system, with good agreement from the models,
would take the system across westcentral Arkansas and northeast,
right along I-44. This will finally shift the heavy rain to the
east of the region Sunday night into Monday morning with light
rain lingering through Monday afternoon.

There is the potential, though confidence is low for now, that
some snow or freezing drizzle/rain may wrap around the western
side of the system Monday afternoon through Tuesday morning. This
would mainly impact areas along and west of I-49/US 71. A dusting
of snow and/or a glaze of ice may be possible. This will be highly
dependent on the amount of cold air that wraps around the system
and the track of the upper low.

More seasonable/cold air will then be in place across the region
for the remainder of next week. Models do bring a clipper system
across the area Wednesday night, which could possible bring some
flurries or light snow to the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 0540 PM CST FRI DEC 25 2015

VFR conditions at the beginning of the forecast period will
deteriorate rapidly after 06Z as a warm front lifts northward from
Arkansas into southern Missouri in response to pressure falls with
the deepening southwest US trough. Wind shear will also increase
above the boundary layer around 1500 ft agl to around 40 knots
from the south. By 12-15Z we expect precip to be developing or
ongoing at all airports with LIFR ceilings through the rest of the
forecast period.

&&

.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch from Saturday afternoon through Monday morning
     for MOZ055>058-066>071-077>083-088>098-101>106.

KS...Flash Flood Watch from Saturday afternoon through Monday morning
     for KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Terry
Hazardous weather outlook, Dec 25, 8:18 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CST FRI DEC 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
818 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO AFFECT THE REGION
  AFTER MIDNIGHT TONIGHT. THERE IS A VERY LIMITED THREAT THAT A
  FEW STRONG THUNDERSTORMS WILL OCCUR EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED FROM SATURDAY
  MORNING THROUGH MONDAY. A SWATH OF 5 TO 8 INCHES OF RAINFALL
  APPEARS LIKELY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR.
  FOR AREAS ALONG AND NORTH OF INTERSTATE 44 FROM 3 TO 5 INCHES
  OF RAIN WILL BE POSSIBLE. THESE RAINFALL AMOUNTS WOULD RESULT
  IN A POTENTIALLY SIGNIFICANT FLOODING EVENT. A FLASH FLOOD
  WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA FROM SATURDAY
  AFTERNOON THROUGH MONDAY MORNING. THOSE WITH INTERESTS ALONG
  AREA RIVERWAYS ARE URGED TO MONITOR THIS SITUATION CLOSELY.

  THERE IS A LIMITED THREAT FOR A FEW STRONG THUNDERSTORMS
  SATURDAY. THE POTENTIAL FOR SEVERE STORMS WILL BE HIGHLY
  DEPENDENT ON WHETHER OR NOT ENOUGH INSTABILITY CAN DEVELOP
  SOUTH OF A RETURNING WARM FRONT. THE PRIMARY CONCERN WOULD BE
  MARGINALLY SEVERE HAIL AND STRONG THUNDERSTORMS WIND GUSTS.

  A WINTRY MIX OF PRECIPITATION MAY OCCUR MONDAY NIGHT AND
  TUESDAY MORNING. THIS IS HIGHLY DEPENDENT ON COLD AIR MAKING IT
  INTO THE REGION AND THE TRACK OF THE STORM SYSTEM. IF THE COLD
  AIR CAN MAKE IT INTO THE OZARKS...SOME LIGHT SNOW OR FREEZING
  RAIN OR FREEZING DRIZZLE MAY OCCUR. LITTLE TO NO ACCUMULATIONS
  ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 7:10 PM CSTRiver Flood WarningSGFVernon7 days
Dec 25, 7:10 PM CSTRiver Flood WarningSGFBates, Vernon9 days
Dec 25, 7:15 PM CSTRiver Flood WarningSGFPulaski5 days
Dec 25, 9:07 PM CSTRiver Flood WarningSGFMcDonald4 days
Dec 25, 9:07 PM CSTRiver Flood WarningSGFJasper5 days
Dec 25, 9:07 PM CSTRiver Flood WarningSGFJasper5 days
Dec 26, 9:04 AM CSTSpecial Weather StatementSGFDade, Polk41 min
Dec 26, 9:08 AM CSTSpecial Weather StatementSGFWebster37 min
Dec 26, 10:18 AM CSTSpecial Weather StatementSGFPhelps42 min
Dec 26, 11:12 AM CSTSpecial Weather StatementSGFPolk48 min
Dec 26, 12:53 PM CSTFlash Flood WarningSGFLaclede, Phelps, Pulaski, Texas, Webster, Wright6 hr
Dec 26, 1:54 PM CSTFlash Flood WarningSGFCamden, Dallas, Hickory, Miller, Polk5 hr
Dec 26, 3:46 PM CSTSevere Thunderstorm WarningSGFBarry, McDonald44 min
Dec 26, 4:24 PM CSTSpecial Weather StatementSGFBarry36 min
Dec 26, 4:43 PM CSTFlash Flood WarningSGFBarry, Christian, Dade, Dallas, Greene, Lawrence and 5 more10 hr
Dec 26, 5:03 PM CSTSpecial Weather StatementSGFDallas, Greene, Laclede, Polk, Webster42 min
Dec 26, 5:24 PM CSTSpecial Weather StatementSGFBarry36 min
Dec 26, 5:30 PM CSTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald45 min
Dec 26, 5:45 PM CSTTornado WarningSGFBarry30 min
Dec 25, 9:07 PM CSTRiver Flood WarningSGFCherokee5 days
Dec 26, 11:11 AM CSTRiver Flood WarningSGFBourbon4 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.